Thursday, January 23, 2020

Comments by freeme

Showing 1 of 1 comments.

  • I’ve been trying to slowly withdraw from Seroquel for a couple of months. I have C-PTSD (a severe form of PTSD) and have had insomnia since I was 5. What I have is NOT a mood disorder, though I have experienced depression and anxiety due to the PTSD. The medical community is only interested in mood disorder because PTSD responds to therapy. Any drug used should be temporary for anxiety during therapy. This I know now. Alas, it is to late to refuse the drugs that were designed to “control” me for something I don’t have.

    Two years ago I was put on Seroquel for insomnia because the drug I was on before was not working well anymore. They always blame my insomnia on mood disorder; their code for bi-polar. I’ve gotten used to it and stopped trying to correct them because I want to sleep. I was originally pushed to take a ever increasing dose (got up to 200mg) but refused and ended up on a mini dose – only 50 – 100 mg and I was encouraged to take as much as I wanted to sleep. I believe this was because I had a history of refusing large doses of ANY drug and they hoped I’d increase dosage on my own. They really don’t believe that I have had severe insomnia since childhood. They think I misperceive how long I sleep. And they think its due to mood disorder.

    I was not prepared for what happened to my body. Yes, I slept like a baby, but my abdomen expanded to the point where I looked to be 7 months pregnant. Within weeks!! I became embarrassed of my appearance. Seldom left home. Shopped for untold hours for a pair a pants that fit. Not even maternity clothes fit right. One doctor casually asked if I had cancer. I developed problems with my eyes that required surgery and I now have lightening flashes in my peripheral vision. I am putting myself on a good gut diet my daughter recommended because I just don’t seem to digest anything. I am down to 25 mg now.

    Here is the part that really gets me. I was not able to read all the comments above so pardon me if I am readdressing something already written about. When I started coming off Seroquel I suddenly became psychotic off and on. I heard things that were not there, saw things, began having mood swings, paranoia, cried all day sometimes and paced back and forth in my home yelling at people who had “done me wrong” in the past. Then I would be okay for a while. Then it would start again. I had suicidal ideation constantly. My whole body has become VERY weak. My slight case of arthritis has exponentially worsened. I can hardly move compared to just weeks ago. And yet I can’t sit still either. My back hurts like crazy.

    I don’t think you have to be on a large dose of this stuff to set off a horrible autoimmune response, but it’s the intermittent psychosis that I wouldn’t have dreamed of. Has that been reported? I mean this is bad! My neighbors won’t speak to me because of the yelling and crying episodes, etc.

    Called the Doc. Yes. I was advised to increase my dosage. I think I should have been hospitalized. In fact I still might go to an emergency room and get admitted if I go into another suicidal state, but one thing holds me back. MORE DRUGS. BIGGER DRUGS. drugs drugs drugs. Plus I’ll be a prisoner until THEY decide I can leave.

    So I feel trapped. I wish I had money enough to go to a place that would safely, calmly, sanely help me get free of the drug go round, but we all know that it’s expensive to run those facilities. I don’t have a job and don’t feel like I can handle getting one right now. I’m scared actually.